Thunderstorm Wind, Warren
- When
- August 3, 7:50 PM EST
- Where
- Warren County, Port Murray
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.783, -74.900
A severe thunderstorm knocked down several trees and partially tore the roof from a barn on Rockport Road in Mansfield Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees and partially tore the roof from a barn on Rockport Road in Mansfield Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 3, 2:53 PM EST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EDT SUN AUG 3 2003 CURRENT ANALYSIS REVEALS WEAK SHORT WAVE MOVING ACROSS THE REGION THIS AFTERNOON. THIS SHORT WAVE IS WORKING WITH MORE INSTABILITY COMPARED TO YESTERDAY AS CAPE VALUES ARE NEAR 2000 J/KG. MAIN THREAT FROM THUNDERSTORMS WILL BE TORRENTIAL DOWNPOURS AS PWS CONTINUE TO BE AOA 2 INCHES. LOCALIZED FLOODING CAN OCCUR WITH HEAVIEST CONVECTIVE ELEMENTS. ISSUED AN SPS TO COVER THIS SCENARIO. WIND FIELDS ARE NOT ALL THAT IMPRESSIVE...BUT MIGHT BE CONDUCIVE TO A LTL TRAINING. GUSTY WINDS ARE POSSIBLE THROUGH THIS EVENING WITH ANY STRONGER STORMS. SITUATION WILL BE MONITORED. SEABREEZE HAS BEEN PRESENT...ALTHOUGH IT DOES NOT PENETRATE TO FAR INLAND. SOME CELLS DID FIRE ALONG THE SEABREEZE EARLIER...HOWEVER THE SFC CONVERGENCE IS NOT ALL THAT STRONG. OVERALL FCST IN GOOD SHAPE AND THIS FCST PACKAGE IS MOSTLY A PERSISTENCE BASED ONE. ONLY CHANGES TO THE GOING FCST WAS TO TWEAK POPS AND TEMPS DURING SOME PERIODS. IT WILL REMAIN QUITE HUMID. IN THE SHORT TERM...HIGHER POPS TONIGHT AWAY FROM THE COAST AS MORE CONVECTION ANTICIPATED INLAND. CHC POPS WILL REMAIN AT THE COAST. QUESTION IS WHAT WILL HAPPEN TO THE SUB-TROPICAL TYPE DISTURBANCE MOVING NORTHWARD OFF THE NORTH CAROLINA COAST TONIGHT INTO MONDAY. IT SEEMS TO HAVE WEAKENED A BIT THIS AFTERNOON COMPARED TO EARLIER. MODELS ARE TENDING TO BRING IT NORTH-NORTHEAST WHICH WOULD KEEP IT OFF THE COAST. INTERESTING TO NOTE THAT THE 12Z SUNY STONYBROOK MM5 DID NOT PLACE THIS DISTURBANCE WELL THIS AFTERNOON...AS IT HAD IT TOO FAR SOUTH AND EAST. CUTOFF UPPER LOW CONTINUES TO SPIN AND WOBBLE ACROSS THE MIDWEST/GREAT LAKES...THEREFORE THIS DISTURBANCE OFF THE COAST SHOULD NOT BE PULLED TO FAR WEST. IT IS FEASIBLE THAT SOME IMPACT IN THE WAY OF SCATTERED CONVECTION COULD OCCUR WITH THIS SYSTEM DURING TONIGHT. MONDAY THROUGH TUESDAY WE WILL MAINTAIN CHC POPS AS SUBTLE SHORT WAVES PASS ACROSS THE REGION. THE DIFFICULTY WITH THIS IS THE TIMING OF THESE WAVES...THEREFORE WE WILL NOT BE TO SPECIFIC IN TIMING OF PRECIP. LOOKS THOUGH LIKE THE BEST TIME FOR CONVECTION WILL BE DURING THE AFTERNOON AND EVENING HOURS AS INSTABILITY BECOMES MAXIMIZED. SPC/S SLIGHT RISK OUTLOOK FOR SVR ON MONDAY IS JUST WEST OF THE CWA. MAIN THREAT WITH TSTMS TOMORROW SHOULD BE TORRENTIAL DOWNPOURS YET AGAIN. FARTHER OUT...MODELS TRENDING TO SHIFT THE UPPER LOW/TROUGH EASTWARD...HOWEVER SOME QUESTION IS IF THIS MIGHT BE A BIT FAST GIVEN THE BLOCKING PATTERN. AS A RESULT...WE HAVE SLOWED THINGS DOWN A BIT AND MAINTAIN CHC POPS RIGHT THROUGH THE EXTENDED. EVENTUALLY THE LONG RANGE MODELS DO TRY AND WEAKEN AND LIFT THE UPPER TROUGH INTO EASTERN CANADA AT THE END OF THIS WEEK. TIME WILL TELL ON HOW LONG THIS TROUGH MAINTAINS ITSELF. ON THE MARINE...SMALL CRAFT ADVISORY REMAINS UP FOR THE COASTAL WATERS FOR SEAS. THANKS AKQ/BGM FOR COLLABORATION THIS AFTERNOON FCSTID = 45 MPO 68 78 68 77 / 50 40 40 40 ABE 73 86 73 84 / 50 40 40 40 RDG 73 86 73 84 / 50 40 40 40 PHL 75 88 75 86 / 50 30 40 40 12N 73 84 73 83 / 50 40 40 40 SMQ 73 86 73 84 / 50 30 40 40 TTN 73 86 73 84 / 50 30 40 40 MIV 73 85 73 85 / 50 30 40 40 ACY 71 80 71 81 / 40 30 40 40 ILG 73 87 73 85 / 50 30 40 40 DOV 73 85 73 85 / 50 30 40 40 GED 73 85 73 84 / 40 30 40 40 ESN 73 85 73 85 / 50 30 40 40 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...SCA FOR THE COASTAL WATERS. GORSE/NYY
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-031030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 426 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE REGION INTO TONIGHT AND THE RAIN MAY BE HEAVY AT TIMES. SMALL STREAM AND STREET AND HIGHWAY FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 PM EDT SUN AUG 03 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM EXTON PA WIND DAMAGE
08/03/03 CHESTER A TREE AND SEVERAL LIMBS
DOWN. PEA SIZE HAIL.
0455 PM WANTAGE NJ WIND DAMAGE
08/03/03 SUSSEX ROOF DAMAGE TO A BARN AND
SMALL TREES DOWN. 0.50
INCH HAIL.
0500 PM ROCKAWAY NJ WIND DAMAGE
08/03/03 MORRIS TREES DOWN.The Philadelphia radar (KDIX), 102 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333898.